MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43782
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "very difficult to move the stent thru the sheath from the beginning.The physician commented to the district manager it felt like he was placing a 6fr stent thru a 5fr sheath.Also note, other devices were placed thru the sheath successfully prior to the stent.The procedure was completed with the complaint device.".
 
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the ziv5-18-125-8-60 device of lot number c1481652 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The investigation will be updated once the device has been returned and evaluated.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 25apr2019.There was a kink on the flexor and a related kink on the access sheath.The flexor(18-139) was measured and the measurements taken were: 1.620mm, 1.624mm, 1.609mm, 1.625mm, 1.629mm, 1.633mm and 1.617mm which were measured across the length of the flexor.As per iqc0523 point 3.6 "for 18-139 & 18-136: measure the od approx.2cm proximal to the radiopaque marker.The od must max measure 0.070¿ or 1.78mm" all measured values fall within this specification.The purpose of these measurements was to show that the od of the flexor was within specification across the length of the flexor.Document review: prior to distribution all zilver ziv5-18-125-8-60 devices are subject to visual inspection and functional checks to ensure device integrity as per fqc0170.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1481652) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1481652.There is no evidence to suggest that the customer did not follow the instructions for use.Ifu0043-9 states 5.0french[1.67mm] system accepts 0.018inch [0.46] wire guide.The wire guide.014 hydro st was used.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: 1.The complaint event cannot be confirmed because imaging of the event was not provided.The event was likely because the high iliac bifurcation and tortuosity presented a significant challenge to any system.The challenge primarily would have been a tendency towards sheath kinking at bifurcation.2.Simple steps would have mitigated the greater than expected force required to advance the delivery system.First without changing the sheath, the sheath could have been supported with the largest possible stiff and low friction guidewire such as an.018 glidewire.Second, simply upsizing the sheath to 6french would have limited friction generation to the bifurcation without detriment at the puncture site.Vascular closure devices always increase the access larger than a 5 french sheath.Even 4 french sheaths have not proven safer than 6 french(cvir endovascular (2018) 1:15).Third some bifurcation require a metal sheath.The enduring availability of the super arrow-flex sheath testifies to this.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to incorrect wire guide used(user error), insufficient support during advancement could have caused the kinks that resulted in difficult advancement.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8212009
Report Number3001845648-2019-00003
Device Sequence Number19377839
Product Code NIO
UDI-Device Identifier10827002437828
UDI-Public(01)10827002437828(17)210508(10)C1481652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberG43782
Device Catalogue NumberZIV5-18-125-8-60
Device Lot NumberC1481652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
12/10/2018
12/10/2018
12/10/2018
12/10/2018
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date01/31/2019
02/28/2019
03/28/2019
04/25/2019
05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1